Differential and Integral Equations

The Cauchy problem for an integrable shallow-water equation

A. Alexandrou Himonas and Gerard Misiołek

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

We prove that the periodic initial value problem for a completely integrable shallow-water equation is not locally well-posed for initial data in the Sobolev space $H^s(\mathbb{T})$ whenever $s <3/2$. Since on the other hand this problem is locally well-posed in the sense of Hadamard for $s>3/2$ our result suggests that $s=3/2$ is the critical Sobolev index for well-posedness. We also show that the nonperiodic initial value problem is not locally well-posed in $H^s(\mathbb{R})$ for $s <3/2$.

Article information

Source
Differential Integral Equations, Volume 14, Number 7 (2001), 821-831.

Dates
First available in Project Euclid: 21 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356123193

Mathematical Reviews number (MathSciNet)
MR1828326

Zentralblatt MATH identifier
1009.35075

Subjects
Primary: 35Q53: KdV-like equations (Korteweg-de Vries) [See also 37K10]
Secondary: 35B35: Stability 35R25: Improperly posed problems 76B15: Water waves, gravity waves; dispersion and scattering, nonlinear interaction [See also 35Q30]

Citation

Himonas, A. Alexandrou; Misiołek, Gerard. The Cauchy problem for an integrable shallow-water equation. Differential Integral Equations 14 (2001), no. 7, 821--831. https://projecteuclid.org/euclid.die/1356123193


Export citation